Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 5, NWS Corpus Christi, TX

April 29, 2013Refugio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 29, 2013, 2:32 PM CDT for Refugio County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2013, 2:32 PM CDT (19:32 UTC)
Expired
Apr 29, 2013, 3:15 PM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WFUS54 KCRP 291932
TORCRP
TXC391-292015-
/O.NEW.KCRP.TO.W.0005.130429T1932Z-130429T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 PM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS...

* UNTIL 315 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  QUINTANA...OR 13 MILES SOUTH OF MCFADDIN...MOVING SOUTHEAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL REFUGIO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2844 9684 2830 9698 2831 9713 2838 9718
      2850 9711 2851 9701
TIME...MOT...LOC 1932Z 302DEG 5KT 2838 9707

$$

MB
1 follow-up statement
950 
WWUS54 KCRP 291951
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT MON APR 29 2013

TXC391-292015-
/O.CON.KCRP.TO.W.0005.000000T0000Z-130429T2015Z/
REFUGIO-
251 PM CDT MON APR 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTH
CENTRAL REFUGIO COUNTY...

AT 250 PM CDT...A TORNADO WAS DETECTED AROUND 11 MILES SOUTH OF 
MCFADDIN...MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL REFUGIO COUNTY...
  RURAL EASTERN REFUGIO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2844 9687 2834 9696 2835 9711 2838 9712
      2850 9707 2851 9701
TIME...MOT...LOC 1950Z 268DEG 6KT 2839 9703

$$

MB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 12:37 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 29, 12:37 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT MON APR 29 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.

&&

.AVIATION...MID LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS
THIS AFTERNOON. BROKEN BAND OF SHRA HAS DEVELOPED ALREADY FROM
NEAR LRD-HBV. ACTIVITY WILL EXPAND IN COVERAGE WITH TSRA ALSO
POSSIBLE...AND LIFT NORTHEAST THROUGH SOUTH TEXAS DURING THE
AFTERNOON...IMPACTING ALI AND VCT AND POSSIBLY NQI/CRP. GIVEN
INSTABILITY AND DEEP LAYER SHEAR...A FEW TSRA COULD BECOME
STRONG TO NEAR SEVERE...PRODUCING GUSTY WINDS AND SMALL HAIL.
TEMPO MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN
SHRA/TSTMS...OTHERWISE VFR THROUGH THE AFTERNOON AND EARLY
EVENING.

&&

.PREV DISCUSSION... /ISSUED 1028 AM CDT MON APR 29 2013/

DISCUSSION...MID AND UPPER LEVEL TROUGH AXIS STRETCHES FROM THE
DEEP SOUTH...WEST INTO THE EWX CWA. A VORTICITY MAX WAS SWINGING
THROUGH THE BASE...AND WAS IDENTIFIED ON WATER VAPOR IMAGERY
APPROACHING LA SALLE AND WEBB COUNTIES LATE THIS MORNING. THIS
FEATURE WILL MOVE EASTWARD THROUGH THE AFTERNOON...ACROSS THE
CRP CWA. 12Z CRP SOUNDING REVEALS MOIST AND UNCAPPED ENVIRONMENT.
THEREFORE DO EXPECT ISOLATED TO POSSIBLE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AS INSTABILITY
INCREASES AND FORCING FROM VORT INCREASES. THERE IS SOME DRIER AIR
THAT WORKS INTO THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS
DURING THE AFTERNOON...BUT THE EASTERN BRUSH COUNTRY AND COASTAL
PLAINS SHOULD REMAIN ADEQUATELY MOIST UNTIL THIS EVENING...AND
THIS IS WHERE THE HIGHER POPS ARE LOCATED. CAN NOT RULE OUT THE
POSSIBILITY OF A STRONGER STORM OR TWO ACROSS MAINLY THE SOUTHERN
HALF OF THE CWA. THIS IS WHERE BAND OF HIGHER 40 KT BULK SHEAR
RESIDES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  83  69  84  69  /  10  20  10  10  10
VICTORIA          64  83  65  84  64  /  10  20  10  10  10
LAREDO            69  92  71  94  70  /  10  10  10  10  10
ALICE             65  87  68  87  68  /  10  10  10  10  10
ROCKPORT          68  81  69  76  69  /  10  20  10  10  10
COTULLA           64  87  67  91  67  /  20  10  10  10  20
KINGSVILLE        66  86  69  87  69  /  10  20  10  10  10
NAVY CORPUS       69  79  70  80  70  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Apr 29, 2:12 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
212 PM CDT MON APR 29 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
212 PM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING ACROSS SOUTH TEXAS. A FEW STORMS COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE
WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. SHOWERS AND STORMS
SHOULD DIMINISH AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING
ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND
NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
BY THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THURSDAY AFTERNOON IN
THE WAKE OF THE COLD FRONT AND AGAIN FRIDAY AFTERNOON DUE TO MUCH
DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO FORWARD REPORTS TO THE NATIONAL WEATHER
SERVICE IN CORPUS CHRISTI.

JR

In the hours before

Special weather statement, Apr 29, 1:04 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
104 PM CDT MON APR 29 2013

TXZ244-246-291830-
REFUGIO-SAN PATRICIO-
104 PM CDT MON APR 29 2013

...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND SAN
PATRICIO COUNTIES...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF BAYSIDE...OR 8 MILES NORTHEAST
OF TAFT...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  BAYSIDE BY 130 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JR
Local storm report, Apr 29, 1:21 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
121 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TORNADO          4 NNE TAFT              28.04N 97.38W
04/29/2013                   SAN PATRICIO       TX   LAW ENFORCEMENT

            BRIEF TOUCHDOWN NEAR THE INTERSECTION OF STATE HIGHWAY
            188 AND FM 631. REPORTED BY AN AFFILIATE WITH LAW
            ENFORCEMENT. NO DAMAGE...NO INJURIES. MAGNITUDE UNKNOWN
            AT THIS TIME.

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:14 PM CDTTornado WarningCRPRefugio, San Patricio31 min
Apr 29, 1:37 PM CDTTornado WarningCRPRefugio38 min
Apr 29, 1:46 PM CDTTornado WarningCRPRefugio, San Patricio44 min
Apr 29, 1:54 PM CDTSevere Thunderstorm WarningCRPVictoria36 min
Apr 29, 2:19 PM CDTSevere Thunderstorm WarningCRPRefugio41 min
Apr 29, 3:07 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria83 min
Apr 29, 4:11 PM CDTSevere Thunderstorm WarningCRPLive Oak34 min
Apr 29, 4:22 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak38 min
Apr 29, 4:55 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak50 min
Apr 29, 5:31 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak59 min
Apr 29, 6:31 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio44 min
Apr 29, 6:41 PM CDTSevere Thunderstorm WarningCRPBee, Refugio34 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.